Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 13, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Feb 28, 2017, 7:04 PM CST for Grundy County, Kendall County, Will County, Illinois. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 28, 2017, 7:04 PM CST (01:04 UTC)
- Expired
- Feb 28, 2017, 7:45 PM CST
- In force
- 41 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Grundy County, IL, Kendall County, IL, Will County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 7:30 PM CST | HAIL 0.25 | Minooka, IL | 1/2 MILE NORTH OF RIDGE ROAD AND ROUTE 6. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 2:57 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 687 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 395 m²/s²
- 0-3 km storm-relative helicity
- 431 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 6.7
The text
As transmitted.
008
WUUS53 KLOT 010104
SVRLOT
ILC063-093-197-010145-
/O.NEW.KLOT.SV.W.0013.170301T0104Z-170301T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Chicago/Romeoville Il
704 PM CST TUE FEB 28 2017
The National Weather Service in Chicago has issued a
* Severe Thunderstorm Warning for...
Southern Kendall County in northeastern Illinois...
West central Will County in northeastern Illinois...
Northern Grundy County in northeastern Illinois...
* Until 745 PM CST
* At 704 PM CST, a severe thunderstorm was located near Seneca,
moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Joliet, Plainfield, Morris, Channahon, Minooka, Seneca, Shorewood,
Elwood, Rockdale, Crest Hill, Lisbon and Crystal Lawns.
Including the following interstates...
I-55 between mile markers 239 and 257.
I-80 between mile markers 103 and 131.
This includes... Channahon State Park, Gebhard Woods State Park,
Grundy County Speedway and Fairgrounds, Joliet Junior College, and
William G Stratton State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1000 PM CST for north central
and northeastern Illinois.
LAT...LON 4160 8810 4132 8810 4130 8859 4149 8860
TIME...MOT...LOC 0104Z 261DEG 41KT 4138 8859
HAIL...1.00IN
WIND...60MPH
$$
BMD2 follow-up statements
871
WWUS53 KLOT 010117
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville Il
717 PM CST TUE FEB 28 2017
ILC063-093-197-010145-
/O.CON.KLOT.SV.W.0013.000000T0000Z-170301T0145Z/
Kendall IL-Will IL-Grundy IL-
717 PM CST TUE FEB 28 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CST
FOR SOUTHERN KENDALL...WEST CENTRAL WILL AND NORTHERN GRUNDY
COUNTIES...
At 717 PM CST, a severe thunderstorm was located over Morris, moving
east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Joliet, Plainfield, Morris, Channahon, Minooka, Seneca, Shorewood,
Elwood, Rockdale, Crest Hill, Lisbon and Crystal Lawns.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1000 PM CST for north central
and northeastern Illinois.
LAT...LON 4160 8810 4132 8810 4130 8859 4149 8860
TIME...MOT...LOC 0117Z 260DEG 39KT 4140 8842
HAIL...1.00IN
WIND...60MPH
$$
BIRK457
WWUS53 KLOT 010147
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville Il
747 PM CST TUE FEB 28 2017
ILC063-093-197-010157-
/O.EXP.KLOT.SV.W.0013.000000T0000Z-170301T0145Z/
Kendall IL-Will IL-Grundy IL-
747 PM CST TUE FEB 28 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN KENDALL...WEST
CENTRAL WILL AND NORTHERN GRUNDY COUNTIES HAS EXPIRED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been allowed to expire.
A tornado watch remains in effect until 1000 PM CST for north central
and northeastern Illinois.
LAT...LON 4160 8810 4132 8810 4130 8859 4149 8860
TIME...MOT...LOC 0147Z 261DEG 41KT 4145 8800
$$
BMDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 6:37 PM CST, 27 minutes earlier.
Area forecast discussion, Feb 28, 6:37 PM CST, 27 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
637 PM CST Tue Feb 28 2017
.MESOSCALE DISCUSSION...
637 PM
Leading edge mesovortex has formed in northern Lake Co, with
locally enhanced wind damage likely. Marginal BL instability
doesn't favor long-lived, damaging tornado threat, but brief QLCS
spin type tornado threat does exist in extreme northern Lake
County next 15 minutes.
Izzi
620 PM
Seeing some evidence on radar of a potential bookend vortex
developing east of Joliet on the northeast end of that line of
storms. Assuming this is indeed a bookend vortex developing,
potential would exists for line of storms over western Will county
to potentially begin to bow eastward across southern Cook Co,
eastern Will, and eventually into Lake Co Indiana with an
increasing potential for wind damage.
Radar signature of tornado warned storm near LaSalle/Livingston
Co line has shown evidence of weakening. Environment ahead of this
storm generally looks marginally good enough for a tornado threat
for in the very near term, but as it continues anticipate a
decreasing tornado threat as it moves into a more stable
environment. Hail and damaging wind threat could continue into
southern Will and Kankakee counties.
Izzi
&&
.SHORT TERM...
218 PM CST
Through Wednesday...
Isolated thunderstorms are starting to fire, which is a little ahead
of schedule, but the latest RAP analysis features upwards of 1000-
1500 J/kg of CAPE along the MS River. CAPE values will continue to
climb through this evening to around 1500 J/kg. RAP analysis already
features of 60 kt of 0-6km shear and 25-35 kt of 0-1km shear.
Expecting scattered storms to continue to form this afternoon mostly
along the MS River and then shift eastward late this afternoon.
Steep upper level lapse rates will allow for hail. The strongest
storms will be capable of producing golfball size hail or larger
due to strong, possibly rotating updrafts.
The big question is where exactly will the low over Iowa track?
Current analysis is further north than most guidance members so I'm
leaning toward a more northerly path. That should translate in
increased shear and an even better chance of severe weather. Storms
should increase in coverage as the upper level vort streamer pushes
over the region late this afternoon into this evening. CAMs have
been pretty consistent as far as how the storms will evolve, but
still only have medium confidence in timing and mode of storms.
Storms through this evening will have mainly a hail risk as
mentioned above. Tornadoes will be possible but most likely tied to
discrete supercells. Supercells are possible given steep lapse
rates, shear, and CAPE values, but unsure about how many will be
able to form. Low level wind shear increases as the low nears
this evening and near the warm front which is just north of the
IL/WI state line.
Storm mode should change to more linear structures nearing midnight
as the cold front begins to approach the region. A strong low level
jet should keep the low levels well mixed allowing for damaging
winds at the surface.
If storms train, flooding will be possible. PWAT values are about
0.8-1 inch, but storms will be moving toward the northeast at 60-65
MPH, so individual storms will be moving very quickly.
Overall, the message is about the same as this morning. Scattered
storms will develop this afternoon and increase in coverage and
intensity this evening. All severe weather hazards are possible.
Severe storms come to an end late tonight as the cold front moves
through.
Gusty northwest winds are expected tomorrow with gusts of 30-35 MPH.
Temperatures will be falling through the day so daily highs will
likely happen early in the morning. Temperatures fall into the 30s
by late Wednesday afternoon. Precip on the backside of the low
spreads over the region and should start as rain. Expecting rain
to change over to snow as temperatures drop through the profile.
Only expecting accumulating snow along the IL/WI state line where
up to an inch is possible through Wednesday afternoon. Given
recent warmth and rain, only expecting snow to stick to grassy
surfaces.
JEE
&&
.LONG TERM...
156 PM CST
Wednesday night through Tuesday...
Deepening low pressure will be pulling away from the region
Wednesday evening, with the tail of the mid-level deformation zone
transiting the far east/northeastern parts of the forecast area
early. Lingering precipitation is expected to be primarily snow
based on thermal profiles, though there may be some rain/snow mix
early in the evening across the far east/southeast counties where
surface wet-bulb temps start out above freezing and 1000-850 mb
thickness values are just under 1300 meters. Forecast soundings
and time-height sections depict mid-level drying occurring from
the northwest during the late evening and overnight hours,
depicting an end to any significant precip generally by midnight.
QPF from various guidance is generally less than 0.05" (though the
NAM is a little more excited over northwest IN), which combined
with snow to liquid ratios approaching 12-15:1 would yield a
couple of tenths to perhaps a little under an inch of additional
snow accumulation with the highest additional amounts over
northwest Indiana. Otherwise, blustery northwest winds 25-35 mph
early in the evening will gradually diminish overnight as the low
moves away and the pressure gradient relaxes. Overnight lows fall
into the 20's, with partly to mostly cloudy skies.
Attention the turns quickly to a clipper system digging southeast
from the Dakotas Thursday morning. Guidance has been pretty
consistent with this feature, which tracks southeast across
northern IL and into northern/central IN Thursday afternoon and
evening. NAM appears a bit too far north with the track of the
surface low, based on the path of the vort max, and is thus
appears to be too warm in low levels and a little slow with the
arrival of precip. Prefer a blend of GFS/ECMWF with respect to
track, low level temperatures and with the QPF axis across the
northeast third of the cwa. This blend also maintains coldest
temps/thicknesses across that area, with areas farther south more
likely to see a mix of rain/snow or all rain while the far
north/northeast tier of counties remain primarily all snow, with
a quick accumulation of up to an inch near the IL/WI border by
early evening. This could have some impact on the afternoon rush
hour based on current expected timing. The short wave associated
with this system continues to dig southeast into the mid-upper
Ohio Valley Thursday night, aiding in amplification of the larger
scale upper trough across the eastern CONUS.
As the trough to our east deepens and moves away late Thursday
night and Friday, upper ridging develops across the Mississippi
Valley, with surface high pressure moving across the forecast
area. Dry weather is short lived however, with global guidance
bringing another quick-moving mid-level short wave across the
area Friday night into early Saturday and producing another
period of light snow which may initially mix with rain early
across our southern counties. Upper ridging then strengthens
across the area into the weekend as upper troughing moves ashore
out west. This portends a warm-up for the Midwest as southerly low
level flow becomes established, with temperatures in the 50's and
60's over the weekend and into early next week. Some differences
become evident in the global guidance by days 6-7, though it
appears rain chances (and potentially thunder chances too) will
ramp up by that time as the deepening upper trough moves out
across the region.
Ratzer
&&
.AVIATION...
For the 06Z TAFs...
Concerns are on thunderstorms, low ceilings, and variable winds in
the near term. A transition to wintry precipitation is expected
Wednesday with gusty northwest winds.
Thunderstorms will continue through the evening as low pressure
will spread from the upper Mississippi Valley northeast to lower
Michigan tonight. Warm moist air will continue to feed into the
area ahead of the low, and thus expect thunderstorms to continue
to develop over the area. Expect winds to generally hold
south-southeasterly ahead of the low, but the low will track
directly over most of the terminals, so expect wind direction to
be considerably variable tonight, especially with the
thunderstorms. The low will be firmly over lower Michigan late
tonight into early Wednesday. IFR cigs will trend upward through
the evening though occasionally dipping back down in storms. The
trend back to MVFR (or possibly IFR) will occur behind the cold
front late tonight, with MVFR the best best for Wednesday.
The thunderstorm focus will shift south of the main terminals
after midnight. A modest cold front will move through very late
tonight which will bring additional focus for largely shower
activity, with some embedded thunder especially south.
The main upper trough will slowly move east through the area on
Wednesday. The shower threat will continue through the day, with
the best chance in the morning. There will still be some chances
in the afternoon, with thermal profiles supportive of all snow as
early as 15-16z north. Rain-snow mix would be expected for the
Chicago terminals, though surface temps will preclude
accumulation away from areas north of Interstate 88. After 0z
Thursday the area will be fully supportive of snow but shower
chances will be much less and more scattered at best.
KMD
&&
.MARINE...
317 PM CST
Headlines...Upgraded the gale watch to a warning for early Wednesday
morning through late Wednesday night. Made no changes to the current
small craft advisory, but added another small craft advisory beginning
mid Wednesday morning and going into Thursday morning.
The low over Iowa will pass over the southern end of the lake
tonight. Winds are below small craft advisory criteria, but gusts
up to small craft criteria are possible so will keep the small
craft going. The low continues northeast tonight through Wednesday
and winds become north to northwest behind the low. Gale force
winds are expected early Wednesday morning through Wednesday
evening. Thinking gales will not be observed in the nearshore
waters. Northwest winds decrease through Thursday and another
weak low passes south of the lake Thursday evening. High pressure
moves over the lake Friday and continues east over the weekend.
Winds become south behind the high Saturday. A surface low travels
east over southern Canada early next week and then another
surface low is progged to form over the plains Sunday night or
Monday.
JEE
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...Gale Warning...LMZ777-LMZ779...9 AM Wednesday TO MIDNIGHT
Thursday.
Small Craft Advisory...NEARSHORE WATERS
UNTIL 4 AM Wednesday.
Small Craft Advisory...LMZ744-LMZ745...10 AM Wednesday TO 10 AM
Thursday.
Small Craft Advisory...LMZ740-LMZ741-LMZ742-LMZ743...10 AM
Wednesday TO 4 AM Thursday.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Feb 28, 3:39 PM CST, 3 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
339 PM CST Tue Feb 28 2017
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
012145-
Winnebago-Boone-McHenry-Lake Illinois-Ogle-Lee-De Kalb-Kane-
DuPage-Cook-La Salle-Kendall-Grundy-Will-Kankakee-Livingston-
Iroquois-Ford-Lake Indiana-Porter-Newton-Jasper-Benton-
339 PM CST Tue Feb 28 2017 /439 PM EST Tue Feb 28 2017/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...Tonight.
WEATHER HAZARDS EXPECTED:
Significant Thunderstorm Risk...with an associated:
Elevated Tornado Risk.
Extreme Hail Risk...larger than golf ball size.
Significant Thunderstorm Wind Damage Risk.
DISCUSSION:
Low pressure over eastern Iowa this afternoon will move east
across northern Illinois tonight. Unseasonably mild and moist
air will continue to spread across the area this evening as a
warm front lifts north across the region ahead of the low,
which combined with strong mid and upper level winds will set
the stage for strong to severe thunderstorms across the area.
Any thunderstorm which develops in this environment will have
the potential to produce large hail, and some storms especially
this evening will likely have the potential for producing
damaging winds and isolated tornadoes. While areas south of
Interstate 88 across northern Illinois and Interstate 80 across
northwest Indiana may have a slightly higher potential to
produce damaging wind and isolated tornadoes, some threat
exists all the way north to the Wisconsin border. Storms will
initially be scattered during the late afternoon and early
evening hours, but should develop into a line which will move
slowly east across the outlook area by mid or late evening.
Storms may linger well into the overnight hours especially
south and southeast of Chicago, with the potential for
locally heavy rainfall in some of these locations.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Wednesday...
Limited Thunderstorm Risk.
Elevated Snow Risk.
Thursday...
Elevated Snow Risk.
Sunday and Monday...
Limited Thunderstorm Risk.
.SPOTTER INFORMATION STATEMENT...
Spotters will likely be needed this afternoon into tonight. Due
to very fast storm motion and the likelihood of the most intense
storms in the region occurring after dark, spotters should use
extreme caution.
GENERAL STORM MOTION OF THE DAY:
Moving to the northeast or east at 40 MPH and increasing to 65 MPH
later this evening.
&&
LMZ740>745-012145-
Winthrop Harbor to Wilmette Harbor-
Wilmette Harbor to Northerly Island-
Northerly Island to Calumet Harbor-Calumet Harbor to Gary-
Gary to Burns Harbor-Burns Harbor to Michigan City-
339 PM CST Tue Feb 28 2017
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE illinois NEARSHORE
WATERS OF LAKE MICHIGAN AND THE indiana NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...Tonight.
Hazardous Conditions for Small Craft are likely, including the
potential for severe thunderstorms this evening.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Wednesday through Friday...
Hazardous Conditions for Small Craft are likely.
Monday...
Hazardous Conditions for Small Craft are likely.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-012145-
Lake Michigan from Michigan City IN to St. Joseph MI 5 NM
offshore to Mid Lake-
Lake Michigan from Seul Choix Point to Rock Island Passage 5 NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and north of a line from Charlevoix MI to South
Fox Island 5 NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5 NM offshore to
Mid Lake-
Lake Michigan from Point Betsie to Manistee MI 5 NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5 NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5 NM offshore to
Mid Lake-
Lake Michigan from Sheboygan to Port Washington WI 5 NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5 NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5 NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor IL to Michigan City IN 5 NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5 NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5 NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5 NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5 NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5 NM offshore to Mid
Lake-
Lake Michigan from St. Joseph to South Haven MI 5 NM offshore to
Mid Lake-
339 PM CST Tue Feb 28 2017
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...Tonight.
Thunderstorms are likely across southern Lake Michigan tonight.
Some storms may be severe this evening and early overnight. Fog
is possible across southern parts of the Lake overnight. Gales
are likely across northern Lake Michigan late tonight.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Gale force winds are likely Wednesday and Wednesday evening.
&&
Ratzer
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoIn the hours before
Local storm report, Feb 28, 6:38 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
638 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TSTM WND DMG CREST HILL 41.57N 88.11W
02/28/2017 WILL IL AMATEUR RADIO
ANTENNA MAST OF 1 5/8 INCH DIAMETER BENT OVER
&&
JLGLocal storm report, Feb 28, 6:43 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
643 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM FLOOD NEW LENOX 41.52N 87.98W
02/28/2017 WILL IL TRAINED SPOTTER
HIGHWAY 30 AND BRIGGS ROAD. 12 INCHES STANDING WATER
&&
JLGLocal storm report, Feb 28, 6:45 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
645 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM TSTM WND DMG HOMEWOOD 41.56N 87.66W
02/28/2017 COOK IL AMATEUR RADIO
WINDOW BLOWN OUT OF HOUSE. 175TH AND DIXIE IN HOMEWOOD.
&&
JLGLocal storm report, Feb 28, 6:48 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
648 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL FRANKFORT 41.50N 87.84W
02/28/2017 E0.88 INCH WILL IL AMATEUR RADIO
ROUTE 30 AND PFEIFFER ROAD
&&
JLGLocal storm report, Feb 28, 6:52 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
652 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TORNADO OTTAWA 41.35N 88.84W
02/28/2017 LA SALLE IL FIRE DEPT/RESCUE
*** 1 FATAL *** FIRE DEPARTMENT CONFIRMS ONE FATALITY.
&&
JLGLocal storm report, Feb 28, 6:55 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
655 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM TSTM WND DMG OREGON 42.01N 89.34W
02/28/2017 OGLE IL EMERGENCY MNGR
LIGHTHOUSE ROAD TO LOWDEN ROAD. BUILDINGS DESTROYED,
LARGE TREES UPROOTED, SIDING TAKEN OFF HOUSES. TIME
ESTIMATED FROM RADAR.
&&
JLGThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 6:00 PM CST | Severe Thunderstorm Warning | LOT | Cook, Grundy, Kendall, Will | 45 min |
| Feb 28, 6:13 PM CST | Tornado Warning | LOT | Grundy, LaSalle, Livingston | 32 min |
| Feb 28, 6:24 PM CST | Severe Thunderstorm Warning | LOT | LaSalle | 51 min |
| Feb 28, 6:26 PM CST | Areal Flood Advisory | LOT | Cook, Grundy, Kendall, LaSalle, Livingston, Will | 3 hr |
| Feb 28, 6:44 PM CST | Severe Thunderstorm Warning | LOT | Kankakee, Will | 46 min |
| Feb 28, 6:44 PM CST | Severe Thunderstorm Warning | LOT | Cook, Will | 46 min |
| Feb 28, 7:41 PM CST | Severe Thunderstorm Warning | LOT | LaSalle | 34 min |
| Feb 28, 7:45 PM CST | Severe Thunderstorm Warning | LOT | Cook, Kankakee, Will | 45 min |
| Feb 28, 8:04 PM CST | Severe Thunderstorm Warning | LOT | Grundy, LaSalle, Will | 26 min |
| Feb 28, 8:24 PM CST | Special Marine Warning | LOT | 96 min | |
| Feb 28, 8:35 PM CST | Severe Thunderstorm Warning | LOT | DeKalb, Kendall, LaSalle, Lee | 40 min |
| Feb 28, 8:51 PM CST | Areal Flood Advisory | LOT | Cook, DeKalb, DuPage, Grundy, Kane, Kankakee and 4 more | 6 hr |
| Feb 28, 8:57 PM CST | Severe Thunderstorm Warning | LOT | Cook, Will | 37 min |
| Feb 28, 9:09 PM CST | Areal Flood Warning | LOT | Cook, Grundy, Kendall, Will | 6 hr |
| Feb 28, 9:34 PM CST | Severe Thunderstorm Warning | LOT | LaSalle | 56 min |
| Feb 28, 9:57 PM CST | Special Weather Statement | LOT | Cook | 33 min |
| Feb 28, 10:18 PM CST | Severe Thunderstorm Warning | LOT | DeKalb, DuPage, Grundy, Kane, Kendall, Will | 27 min |
| Feb 28, 10:56 PM CST | Special Marine Warning | LOT | 64 min | |
| Feb 28, 11:20 PM CST | Special Weather Statement | LOT | Ford, Iroquois | 25 min |
| Feb 28, 11:27 PM CST | River Flood Warning | LOT | Lake | 5 days |
| Feb 28, 11:28 PM CST | River Flood Warning | LOT | Cook | 31 hr |
| Feb 28, 11:34 PM CST | River Flood Advisory | LOT | Kane, Kendall | 7 days |
| Feb 28, 11:38 PM CST | River Flood Advisory | LOT | Cook | 36 hr |
| Mar 1, 12:21 AM CST | River Flood Warning | LOT | Will | 27 hr |
| Mar 1, 12:21 AM CST | River Flood Warning | LOT | Bureau, LaSalle, Putnam | 72 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.